(Closed) Low sex drive- caused by birth control?

posted 7 years ago in Intimacy
Post # 3
Member
1240 posts
Bumble bee
  • Wedding: June 2012

@Butterbee: When I started on BC I lost my drive. I haven’t found one to get it back. And I won’t switch from my IUD. I’m okay once he gets me going though.

Post # 4
Member
1235 posts
Bumble bee
  • Wedding: July 2012

I have the same problem..I switched to a non cyclical type but its still pretty low.

Post # 5
Member
7293 posts
Busy Beekeeper
  • Wedding: October 2011

Could it be something more psycological , something is changing in your life or relationship?

I have been on and off the pill, and never really had any physical problems reaching orgasim or felt much different. The only times my “drive” woudl be down is if I’m not confident in my body or have a really saddening/traumatic thing occruing in life( death, cancer, etc etc)

You will find many women to claim that BC has lowered their sex life-so for some, depending on your previous body chemisty, may very well be true! Is there any way you can come off of it to experiment and use other methods?

Post # 6
Member
1691 posts
Bumble bee
  • Wedding: December 2012

You would know if you’d had one. For sure you would know.

Is there a chance you’re taking any other meds? I once took something for back pain that was actually created for depression first, but I was taking it in a dose about 20 times less than what you would take for depression.  I completely 100% lost all desire to have sex.  With anyone….including myself LOL.  Not just that I didn’t feel like having sex with my SO, but just the thought did not cross my mind whatsoever.  I bet that there are times where this happens on B/C because your hormones fluctuate and it probably does something in conjunction with the hormones in the B/C???

Post # 7
Member
927 posts
Busy bee
  • Wedding: September 2012

I had a low sex drive while I was on the pill, I felt 100% better within weeks of going off it.

Post # 8
Member
1572 posts
Bumble bee
  • Wedding: May 2013

So many things can influence sex drive – stress, depression, birth control pills, low testosterone levels, other medications, etc. Lowering sex drive is one of the most commonly reported side effects (and it’s actually why a few of my friends went off of it. One friend had a really bad side effect – one that’s also fairly rare – and since going off of it due to that issue realized that it was also lowering her sex drive). That said, if you aren’t sure what’s causing it – or even if you suspect that it’s the pill – I say talk to the dr who prescribed it. Your dr can talk about different options you can try. For me, when I started having sex more often, I started wanting it more often. My counselor suggested I even make out a little and if I don’t want to go further, stop there. Some days, that’s what happened adn I stopped at kissing – but other days I did want to go further. If you aren’t sure if you’ve had an orgasm, I say try experimenting. Either try different things in bed or experiment with masturbating.

Post # 9
Member
1434 posts
Bumble bee
  • Wedding: February 2010

@Butterbee: Before all else let me say something: You would KNOW for sure IF you’ve had an orgasm. TRUST ME. You.will.know. I “didn’t” know because i’ve never had one to compare it to but when I had my first (I remember the day and place!) it was VERY obvious and unforgetable.

Ok moving on….I totally lost my drive with B/C…I thought it was normal but when I got off of BC and compared the two…yeah, i’m much more into it now….thus: orgasm. I get orgasms when I’m more in the mood to begin with and foreplay gets me to my brink….maybe Too Much Information…but i’m just trying to help:))) But mind you: It’s not like I get them all the time…it’s more like only 3 times in my life. And I think some girls are more prone to it? I know girls who say they have them all the time…jeeesh…

Anyway–Good luck and enjoy figuring all this out=) I always tell myself: practice makes perfect hehehe:)

Post # 10
Member
62 posts
Worker bee
  • Wedding: April 2013

I was on Lo-Seasonique for a while and althought I sure did love not having a period but 4 times a year.. I can tell you my Fiance sure didn’t enjoy it. I lost my sex drive completely.. It almost felt like a chore. Once I stopped taking it.. KAPOW! Got my groove back . 🙂

Post # 11
Member
270 posts
Helper bee
  • Wedding: April 2013

So weird that this topic popped up! I just came home from my OBGYN appointment and that was one of our topics of discussion. BC is a type of hormone therapy – you’re messing with your body’s natural chemistry to prevent ovulation, which has the unfortunate side-effect of seriously lowering your libido. My doctor said that there is nothing you can do about this except actively put yourself into a “horny mind set”. The one thing I can say from research and personal experience – monphasic BC (week to week same dosage of hormones – ex. Seasonique) will decrease your sex-drive more than triphasic BC(dosage of hormones varies by week – ex. Orthotricyclin).

Post # 12
Member
1830 posts
Buzzing bee
  • Wedding: July 2011

I was on BC for years – a variety of different brands and ended up on an extremely low dosage pill.  To be honest, I never thought much about my sex drive but I knew it wasn’t exactly high.  I just figured that was normal and never attributed it to the pill; however, once I went off all BC, I discovered a sex drive I never knew existed! 

The bottom line is yes, hormonal birth control can and does affect your sex drive.  It doesn’t affect every person the same way but a lowered sex drive is a very common side effect of hormonal birth control. 

Post # 13
Member
97 posts
Worker bee
  • Wedding: October 2012

i feel ya!… i used to be on the patch and never had a problem and was happy to do it whenever.. wherever.. ever sense i switched to a pill my drive is low.. and i have problems with self lubricating which was NEVER an issue.. granted lube can fix that.. but my desires.. they cant be fixed.. i basically have to talk myself into it 80% of the time and once its going everything is fine.. and the other 20% of the time im like my old self.. i know its nothing more then the medicine.. simply because i find my man super hot and hes great at it.. lol.. but everytime i switch it doesn’t do ANYTHING.. im tempted to go back to the patch.

Post # 14
Member
5984 posts
Bee Keeper
  • Wedding: January 1999

@Butterbee: I empathize with your situation.  I, too, have a very low libido since being on BC.  It worsened when I switched to Mononessa (for other health reasons) about a year ago.  I am seriously contemplating not starting my new pill pack this week because my Darling Husband and I are going to TTC in the next year.  I am soooo nervous, but eagerly await the arrival of a renewed sex drive.  ~~  In terms of an orgasm, like the other gals said, you will know.  I have a couple tricks up my sleeve that are almost a guarantee for the big O, if you want to inbox me for them feel free.    

Post # 16
Member
210 posts
Helper bee
  • Wedding: August 2012

I have the same problem.  Starting to wonder whether I should look into FAM which I have seen posted about on this board.

 

 

@melisslp:  girl, you have got me intrigued!  i think there should be a separate thread 🙂

The topic ‘Low sex drive- caused by birth control?’ is closed to new replies.

Find Amazing Vendors